Jump to content


Did you know that exercise increases inflammation in systemic sclerosis?


Photo

Anyone with cancer from cyclophosphamide?


  • Please log in to reply
1 reply to this topic

#1 kathygirl

kathygirl

    Senior Bronze Member

  • Members
  • PipPipPip
  • 33 posts

Posted 21 October 2008 - 05:54 AM

Hi everyone, just wondering if anyone has gotten cancer from taking cyclophosphamide. My one doctor wants me to change from cyclophosphamide to Imuran because of the risk of cancer but I have had such good results from cyclophosphamide I hate to make the change. The only side effect so far I have suffered is a hair loss. The up side is I am hot most of the time. It was about 60 degrees outside and I am gardening with a sleeveless blouse on. I would appreciate knowing how long you have taken cyclophosphamide and at what dose and if you had any serious ill effects. Thanks Kathy



#2 CraigR

CraigR

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 438 posts
  • Location:Escondido (near San Diego), Ca

Posted 21 October 2008 - 10:56 AM

Is your doctor a specialist? A Rheumatologist?

I would suggest that you do some net searches on both of these medications. I am not a doctor, but I have read that both of these medications, since they effect the immune system, can cause cancer. I believe that Imuran suppress the immune system. Most all such drugs tend to carry cancer risks. Perhaps your doctor has information that Imuran is less of a threat - but I would want to see the documention (as I would for any medication...) before taking/changing meds. My experience has been that there are a lot of uninformed doctors.

Craig